Alert archive / Connecticut / Special Weather Statements in 2011
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jun 23, 2011, 10:21 AM EDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2011, 10:21 AM EDT (14:21 UTC)
- Expired
- Jun 23, 2011, 10:45 AM EDT
- In force
- 24 min
- Issued by
- NWS Albany, NY
The radar
The Brookhaven radar (KOKX), 110 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 2.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
128
WWUS81 KALY 231421
SPSALY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1021 AM EDT THU JUN 23 2011
CTZ001-013-231445-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
1021 AM EDT THU JUN 23 2011
...A STRONG THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
AT 1016 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN AND PONDING ON ROADS.
THIS STORM WAS LOCATED NEAR NEW PRESTON...OR ABOUT 10 MILES
NORTHEAST OF NEW MILFORD...AND MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
LITCHFIELD GREEN AND LITCHFIELD BY 1030 AM EDT
TORRINGTON AND 7 MILES NORTH OF THOMASTON BY 1040 AM EDT
7 MILES SOUTHWEST OF NEW HARTFORD AND 8 MILES NORTH OF TERRYVILLE BY
1045 AM EDT
LAT...LON 4183 7348 4204 7301 4197 7302 4197 7288
4191 7290 4189 7294 4186 7295 4184 7293
4182 7294 4180 7295 4179 7301 4166 7299
4164 7337
TIME...MOT...LOC 1421Z 252DEG 27KT 4173 7328
$$
KGMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jun 23, 9:55 AM EDT, 26 minutes earlier.
Area forecast discussion, Jun 23, 9:55 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
955 AM EDT THU JUN 23 2011
.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION WILL
CONTINUE TO MOVE SLOWLY NORTHEASTWARD INTO CANADA THROUGH FRIDAY. A
NEARLY STATIONARY BOUNDARY OVER THE LOWER TO MID HUDSON VALLEY WILL
ATTEMPT TO MOVE NORTHWARD AS A WARM FRONT. A COLD FRONT ASSOCIATED
WITH THIS SYSTEM WILL MOVE ACROSS THE AREA ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 945 AM...SHOWERS AND TSTMS RELATIVELY WIDESPREAD ACROSS THE
REGION SO HAVE RAISED HOURLY POPS TO LIKELY IN MOST AREAS THIS
MORNING. THE HOURLY POPS REFLECT THE CURRENT RADAR TRENDS WHICH SHOW
A LINE OF SHOWERS/TSTMS MOVING ACORSS THE NORHTERN PART OF THE
FORECAST AREA...AND A FAIRLY WIDESPREAD AREA OF SHOWERS AND TSTMS
OVER THE SOUTHERN PART OF THE FORECAST AREA. REST OF THE PREVIOUS
FORECAST GENERALLY UNCHANGED.
****PREVIOUS DISCUSSION****
AS OF 630 AM EDT...HAVE ADJUSTED POPS HIGHER OVER THE NEXT 1-3
HOURS ACROSS THE WESTERN MOHAWK VALLEY AND ADIRONDACKS...AND
ACROSS THE SOUTHEAST CATSKILLS/MID HUDSON VALLEY REGIONS...TO
ACCOUNT FOR CLUSTERS OF SHOWERS/TSTMS APPROACHING FROM THE
SOUTHWEST. THESE SHOWERS/STORMS SHOULD REACH THE WESTERN MOHAWK
VALLEY/DACKS BETWEEN 730 AM AND 830 AM...AND ARE ALREADY
AFFECTING SOUTHERN AREAS. LATEST RADAR TRENDS INDICATE SOME
WEAKENING TRENDS...BUT STILL MAY BE ACCOMPANIED BY BRIEFLY GUSTY
WINDS AND LOCALLY HEAVY RAINFALL.
OTHERWISE...JUST MINOR TWEAKS TO HOURLY TEMPS/DEWPOINTS ACCORDING
TO RECENT OBS.
PREVIOUS DISCUSSION FOLLOWS...
AS OF 430 AM EDT...A LULL IN THE PRECIP CONTINUES.
HOWEVER...ADDITIONAL SHOWERS/TSTMS ARE REDEVELOPING ACROSS PORTIONS
OF CENTRAL/WESTERN PA...AND WESTERN NYS. THE ONES MOVING NNE ACROSS
CENTRAL AND NE PA SHOULD REACH WESTERN AND SOUTHERN PORTIONS OF THE
REGION AROUND 6 OR 7 AM...ASSUMING THEY MAINTAIN INTENSITY. HAVE
INCLUDED MENTION OF SCATTERED SHOWERS/TSTMS THROUGH 15Z TO ACCOUNT
FOR THESE SHOWERS/STORMS.
THEN...FOR THIS AFTERNOON...THE COMBINATION OF ADDITIONAL UPPER
LEVEL FORCING ASSOCIATED WITH AN APPROACHING VORT LOBE FROM THE
SOUTHWEST...AS WELL AS ENHANCED LOW LEVEL CONVERGENCE FROM REMNANT
OUTFLOW BOUNDARIES FROM MORNING CONVECTION ACROSS WESTERN
NYS/PA...SHOULD PROMOTE MORE NUMEROUS SHOWERS/STORMS. GIVEN DECENT
DEEP LAYER...0-6 KM BULK SHEAR OF 35-45 KT OR GREATER...AND THE
POTENTIAL FOR CAPES TO EXCEED 1000 J/KG...SOME STORMS COULD BECOME
STRONG/SEVERE...WITH MOST OF REGION OUTLINED BY SPC IN SLIGHT RISK
FOR SEVERE. THE MAIN THREATS SHOULD BE POTENTIALLY DAMAGING WINDS
FROM EMBEDDED BOWING SEGMENTS WITHIN MULTICELL CLUSTERS.
HOWEVER...GIVEN THE HEALTHY DEEP LAYER SHEAR...AND ADDED LOW LEVEL
HELICITY FROM SE WIND COMPONENT ON N/E SIDE OF WARM FRONT...CAN NOT
RULE OUT ISOLATED SUPERCELLULAR DEVELOPMENT FROM OCCURRING AS
WELL...ESPECIALLY IF CAPES REACH OR EXCEED 1000 J/KG. THIS ALSO IS
DEPENDENT ON THE POSSIBILITY THAT SOME BREAKS DEVELOP IN THE
OVERCAST FOR A BRIEF TIME LATER THIS MORNING...WHICH WOULD BOOST
TEMPS INTO THE LOWER/MID 70S. IN ADDITION...THERE REMAINS THE
POTENTIAL FOR TRAINING THUNDERSTORMS GIVEN INCREASINGLY
UNIDIRECTIONAL WIND PROFILE IN THE MID LEVELS OF THE ATMOSPHERE.
GIVEN PWAT/S REMAINING AOA 1.5 INCHES...WILL KEEP FLASH FLOOD
WATCH...ESPECIALLY GIVEN THAT SOME AREAS ALREADY RECEIVED 2-3
INCHES OF RAINFALL WEDNESDAY.
SO...FOR MAX TEMPS...GENERALLY FOLLOWED SLIGHTLY CLOSER TO THE
WARMER MET MOS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
TONIGHT...THE BEST CHANCE FOR SHOWERS/TSTMS APPEARS TO BE THIS
EVENING...WITH AREAL COVERAGE TRENDING TOWARD SCATTERED TOWARD AND
AFTER MIDNIGHT AS FORCING DECREASES. IT WILL REMAIN
WARM/MUGGY...WITH MINS MAINLY IN THE LOWER/MID 60S...EXCEPT FOR SOME
UPPER 50S ACROSS PORTIONS OF WESTERN NEW ENGLAND...AS SLIGHTLY
COOLER AIR ADVECTS WESTWARD LATE.
FRI/FRI NT...AS THE UPPER LEVEL LOW/TROUGH APPROACHES FROM THE
W...LOW LEVEL CONVERGENCE WILL BE MAXIMIZED AS A COLD/OCCLUDED
FRONT NEARS FROM THE WEST...WHILE A BIT OF A SIDEDOOR COOL FRONT
ALSO APPROACHES FROM THE EAST. IT APPEARS THAT SHOWERS/TSTMS WILL
INCREASE ONCE AGAIN FROM LATE MORNING INTO THE AFTERNOON
HOURS...WITH THE POTENTIAL FOR ISOLATED STRONG/SEVERE
REMAINING...IN ADDITION TO LOCALLY HEAVY RAINFALL. FOR MAX
TEMPS...HAVE SIDED WITH A BLEND OF MAV/MET MOS...WITH MID 70S FOR
THE VALLEYS...AND MAINLY 60S FOR HIGHER ELEVATIONS WITHIN THE
NORTH COUNTRY AND WESTERN NEW ENGLAND. THE WARMEST AREA APPEARS TO
BE ACROSS THE WESTERN MOHAWK VALLEY REGION...WHERE SOME MAXES
COULD APPROACH 80. THE AFOREMENTIONED COLD/OCCLUDED FRONTAL
BOUNDARY SHOULD MOVE E/NE ACROSS THE REGION FRI EVENING...ALONG
WITH THE GREATEST CONCENTRATION OF SHOWERS AND TSTMS. THE AREAL
COVERAGE OF SHOWERS/STORMS SHOULD DIMINISH ONCE AGAIN AFTER
MIDNIGHT AS THE BOUNDARY MOVES SLOWLY PAST THE REGION.
SAT...UPPER LEVEL TROUGH APPROACHES FROM THE WEST...ALONG WITH
ATTENDANCE MID LEVEL COLD POCKET...WITH 500 MB TEMPS FALLING TO -13
TO -14 C...COLDEST ACROSS SOUTHERN AREAS. THIS SHOULD PROMOTE YET
ANOTHER DAY OF SHOWER/TSTM DEVELOPMENT. MID LEVEL WINDS WILL WEAKEN
SOMEWHAT AS THE UPPER LEVEL TROUGH APPROACHES...BUT AS MID LEVELS
COOL...THE POTENTIAL FOR HAIL MAY INCREASE. SO...CAN NOT RULE OUT
ISOLATED STRONG/SEVERE STORMS YET AGAIN...WITH HAIL A POSSIBILITY.
MAX TEMPS SHOULD REACH 70-75 IN VALLEYS...WITH MAINLY 60S ACROSS
HIGHER ELEVATIONS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
UPPER TROUGH IS EXPECTED TO MOVE FROM THE NORTHEAST US SATURDAY
EVENING AND INTO THE CANADIAN MARITIMES ON SUNDAY. WHILE AT THE
SURFACE THE COLD FRONT WHICH PUSHED THROUGH THE FA DURING THE EARLY
PORTION OF THE WEEKEND IS EXPECTED TO BECOME STATIONARY AS A
SECONDARY FRONT DROPS SOUTHEAST FROM NORTH OF LAKE ONTARIO ACROSS
OUR REGION ON SUNDAY. WILL HAVE CHANCE POPS IN THE FORECAST FOR
SATURDAY EVENING WITH SLIGHT CHANCE POPS SOUTH AND CHANCE POPS NORTH
LATE SATURDAY NIGHT. ON SUNDAY EXPECT CHANCE POPS NORTH AND SLIGHT
CHANCE POPS SOUTH AS FRONTAL BOUNDARY IS EXPECTED TO WEAKEN AS IT
DROPS SOUTHEAST ACROSS FA. WILL NOT MENTION THUNDER DURING THIS
PERIOD AS ML MUCAPES ALMOST NON EXISTENT AND SHOWALTER INDICES WELL
ABOVE ZERO. LOWS SATURDAY NIGHT ARE EXPECTED TO BE IN THE 50S IN
MOST AREAS WITH HIGHS ON SUNDAY IN THE 70S TO AROUND 80.
DRY WEATHER IS EXPECTED FROM SUNDAY NIGHT THROUGH MONDAY NIGHT AS A
RIDGE OF HIGH PRESSURE SETTLES OVER OUR REGION...FIRST AT THE
SURFACE AND THEN ALOFT AS WELL BY MONDAY NIGHT. GENERALLY
EXPECT SEASONABLE TEMPS WITH HIGHS IN THE MID 70S TO MID 80S MONDAY
AND LOWS SUNDAY NIGHT IN THE MID 40S TO MID 50S AND LOWS MONDAY
NIGHT IN THE 50S TO AROUND 60.
MORE UNSETTLED WEATHER IS POSSIBLE TUESDAY INTO WEDNESDAY AS ANOTHER
SERIES OF SHORT WAVES MOVES EAST ALONG A FRONTAL BOUNDARY DRAPED
JUST SOUTH OF THE FA IN THE MID ATLANTIC REGION. FOR NOW WILL JUST
HAVE SLIGHT CHANCE TO LOW CHANCE POPS. EXPECT HIGHS TUESDAY AND
WEDNESDAY TO BE IN THE MID 70S TO MID 80S WITH LOWS TUESDAY NIGHT IN
THE MID 50S TO MID 60S.
&&
.AVIATION /11Z THURSDAY THROUGH MONDAY/...
FLIGHT CONDITIONS ACROSS THE REGION EARLY THURSDAY WERE MOSTLY
MVFR TO THE NORTH AND IFR/LIFR TO THE SOUTH DUE TO LOW STRATUS AND
FOG. WINDS WERE CALM. SOME SHOWERS AND EMBEDDED THUNDERSTORMS WERE
OVER THE FINGER LAKES AND THE DELAWARE WATER GAP AND MOVING IN AN
EAST NORTH EASTERLY DIRECTION AROUND 30 KNOTS. THE SHOWERS OVER
THE FINGER LAKES WILL LIKELY REACH KGFL BETWEEN 13Z AND 14Z WHILE
THOSE OVER THE DELAWARE WATER GAP WILL GET CLOSE TO KALB BETWEEN
13Z AND 14Z. A BRIEF REDUCTION IN VISIBILITY TO IFR MAY BE
EXPECTED AS THESE STORMS MOVE BY. THERE MAY THEN BE A BRIEF PAUSE
BEFORE MORE STORM ACTIVITY OCCURS THIS AFTERNOON. THE STORMS THIS
AFTERNOON MAY CONTAIN GUSTY WINDS AND HAIL AS WELL AS VERY HEAVY
RAIN. WINDS TODAY WILL GENERALLY BE EASTERLY 4 TO 6 KNOTS BUT MAY
GUST IN EXCESS OF 35 KNOTS IN OR NEAR THUNDERSTORMS. CONDITIONS
WILL GET NEAR IFR BY EARLY EVENING DUE TO LOW CLOUDS AND
MIST...AND IFR FLIGHT CONDITIONS ARE LIKELY STARTING AROUND
MIDNIGHT DUE TO LOW CLOUDS...FOG...AND DRIZZLE.
DUE TO LACK OF METARS FROM KPOU...WE HAVE SUSPENDED AMENDMENTS
THROUGH THE NIGHTTIME PERIOD. COMMUNICATIONS TO THE ASOS HAVE BEEN
INTERRUPTED. METARS WILL BE AVAILABLE AGAIN STARTING AROUND 11Z
TODAY AND SHOULD CONTINUE THROUGH THE DAY TODAY.
OUTLOOK...
TONIGHT...WIDESPREAD IFR LIKELY WITH LOW CLOUDS...FOG...AND DRIZZLE.
FRIDAY...MVFR-IFR WITH SHOWERS AND THUNDERSTORMS LIKELY.
FRI NIGHT...VFR-MVFR. SCATTERED SHOWERS.
SAT...VFR WITH MVFR POSSIBLE WITH SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS.
SUN...VFR. SLIGHT CHC OF SHOWERS.
MON...VFR. NO SIG WX.
&&
.FIRE WEATHER...
A LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION WILL
CONTINUE TO MOVE SLOWLY NORTHEASTWARD INTO CANADA THROUGH FRIDAY. A
NEARLY STATIONARY BOUNDARY OVER THE LOWER TO MID HUDSON VALLEY WILL
ATTEMPT TO MOVE NORTHWARD AS A WARM FRONT. A COLD FRONT ASSOCIATED
WITH THIS SYSTEM WILL MOVE ACROSS THE AREA ON FRIDAY.
A WETTING RAINFALL IS EXPECTED THIS AFTERNOON AS
SHOWERS/THUNDERSTORMS BECOME WIDESPREAD.
RH VALUES WILL FALL TO 70-85 PERCENT THIS AFTERNOON...THEN RISE TO
NEAR 100 PERCENT TONIGHT...BEFORE FALLING TO 65-75 PERCENT FOR FRI
AFTERNOON.
WINDS WILL REMAIN FROM THE E/SE AT 5-15 MPH TODAY...AND DECREASE
TO LESS THAN 10 MPH TONIGHT. EXPECT SE WINDS FRI AT 5-15 MPH.
WINDS WILL BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN AND
NEAR TSTMS.
&&
.HYDROLOGY...
RAINFALL AMOUNTS FROM WEDNESDAY GENERALLY RANGED FROM ONE HALF
INCH TO ONE INCH ACROSS SOUTHERN AREAS...TO ONE TO TWO INCHES
ACROSS CENTRAL AND NORTHERN AREAS...ALTHOUGH AMOUNTS OF 2 TO 3
INCHES OCCURRED WITHIN PORTIONS OF THE EASTERN MOHAWK
VALLEY...INTO PORTIONS OF CENTRAL SARATOGA COUNTY. THESE AMOUNTS
LED TO MINOR RISES ON AREA RIVERS...WITH GREATER RISES ON SMALLER
TRIBUTARIES...SUCH AS CANAJOHARIE CREEK.
THE THREAT FOR FLASH FLOODING WILL CONTINUE FOR TODAY...WITH THE
POTENTIAL FOR TRAINING THUNDERSTORMS PRODUCING ISOLATED ADDITIONAL
RAINFALL AMOUNTS OF 1-3 INCHES. URBAN/POOR DRAINAGE AREAS WILL
REMAIN MOST VULNERABLE...AS WELL AS SMALL STREAMS/CREEKS IN ANY
AREAS WHICH RECEIVE REPEATED THUNDERSTORMS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NYZ032-033-
038>043-047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR MAZ001-025.
VT...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR VTZ013>015.
&&
SYNOPSIS...IAA/KL
NEAR TERM...GJM/KL
SHORT TERM...KL
LONG TERM...11
AVIATION...GJM/RCK
FIRE WEATHER...11
HYDROLOGY...HWJIV/11Hazardous weather outlook, Jun 23, 5:09 AM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 509 AM EDT THU JUN 23 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-241100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 509 AM EDT THU JUN 23 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS...IN EXCESS OF 58 MPH. THUNDERSTORMS WILL MOVE FROM THE SOUTHWEST...TOWARD THE NORTHEAST AT 25 TO 35 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 58 MPH...AND HAIL GREATER THAN ONE INCH IN DIAMETER. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY INTO THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF 2 INCHES OR GREATER...AND OR ANY REPORTS OF FLOODING...OR CREEKS OR STREAMS APPROACHING BANKFULL TO THE NATIONAL WEATHER SERVICE VIA TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE INTERNET.
In the hours before
Special weather statement, Jun 23, 10:18 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1018 AM EDT THU JUN 23 2011
MAZ001-NYZ041-050-052>054-084-VTZ013>015-231515-
BENNINGTON VT-NORTHERN BERKSHIRE MA-SOUTHERN WASHINGTON NY-
EASTERN ALBANY NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-WESTERN WINDHAM VT-
EASTERN WINDHAM VT-
1018 AM EDT THU JUN 23 2011
...STRONG THUNDERSTORMS IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 1016 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF SALEM TO 6
MILES NORTHWEST OF HOOSICK FALLS TO EAST GREENBUSH...AND MOVING EAST
AT 30 MPH.
THUNDERSTORMS WILL BE NEAR...
WEST SAND LAKE AND CAMBRIDGE BY 1025 AM EDT
SALEM BY 1030 AM EDT
HOOSICK FALLS...GRAFTON AND AVERILL PARK BY 1035 AM EDT
SHAFTSBURY AND BERLIN BY 1045 AM EDT
BERLIN AND ARLINGTON BY 1050 AM EDT
LAT...LON 4306 7246 4300 7244 4296 7252 4288 7255
4281 7254 4272 7248 4273 7301 4271 7301
4270 7295 4267 7298 4265 7294 4256 7297
4256 7400 4264 7402 4278 7381 4329 7364
4330 7281 4326 7281 4323 7270 4324 7243
TIME...MOT...LOC 1418Z 264DEG 25KT 4318 7343 4295 7344
4262 7371
KGMSpecial weather statement, Jun 23, 10:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1021 AM EDT THU JUN 23 2011
CTZ001-013-231445-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
1021 AM EDT THU JUN 23 2011
...A STRONG THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
AT 1016 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN AND PONDING ON ROADS.
THIS STORM WAS LOCATED NEAR NEW PRESTON...OR ABOUT 10 MILES
NORTHEAST OF NEW MILFORD...AND MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
LITCHFIELD GREEN AND LITCHFIELD BY 1030 AM EDT
TORRINGTON AND 7 MILES NORTH OF THOMASTON BY 1040 AM EDT
7 MILES SOUTHWEST OF NEW HARTFORD AND 8 MILES NORTH OF TERRYVILLE BY
1045 AM EDT
LAT...LON 4183 7348 4204 7301 4197 7302 4197 7288
4191 7290 4189 7294 4186 7295 4184 7293
4182 7294 4180 7295 4179 7301 4166 7299
4164 7337
TIME...MOT...LOC 1421Z 252DEG 27KT 4173 7328
KGMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 10:18 AM EDT | Special Weather Statement | ALY | Albany, Rensselaer | 57 min |
| Jun 23, 10:19 AM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Ulster | 6 hr |
| Jun 23, 10:50 AM EDT | Special Weather Statement | ALY | 10 min |
Nearby
Special Weather Statements in Connecticut, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.